4 results match your criteria American Mathematical Monthly[Journal]

  • Page 1 of 1

Hadamard's Determinant Inequality.

Authors:
Kenneth Lange

Am Math Mon 2014 Mar;121(3):258-259

Departments of Biomathematics, Human Genetics, and Statistics, University of California, Los Angeles, CA 90095.

This note is devoted to a short, but elementary, proof of Hadamard's determinant inequality. Read More

View Article

Download full-text PDF

Source
http://dx.doi.org/10.4169/amer.math.monthly.121.03.258DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4183455PMC
March 2014
2 Reads

A Look at the Generalized Heron Problem through the Lens of Majorization-Minimization.

Am Math Mon 2014 Feb;121(2):95-108

Departments of Human Genetics, Biomathematics, and Statistics, University of California, Los Angeles, CA 90095,

In a recent issue of this journal, Mordukhovich, Nam, and Salinas pose and solve an interesting non-differentiable generalization of the Heron problem in the framework of modern convex analysis. In the generalized Heron problem, one is given + 1 closed convex sets in ℝ equipped with its Euclidean norm and asked to find the point in the last set such that the sum of the distances to the first sets is minimal. In later work, the authors generalize the Heron problem even further, relax its convexity assumptions, study its theoretical properties, and pursue subgradient algorithms for solving the convex case. Read More

View Article

Download full-text PDF

Source
http://dx.doi.org/10.4169/amer.math.monthly.121.02.095#sthash.QTTb5Z6T.dpufDOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4169126PMC
February 2014

Nemirovski's Inequalities Revisited.

Am Math Mon 2010 ;117(2):138-160

Institute of Mathematical Statistics and Actuarial Science, University of Bern, Alpeneggstrasse 22, CH-3012 Bern, Switzerland.

View Article

Download full-text PDF

Source
http://dx.doi.org/10.4169/000298910X476059DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC2834376PMC
January 2010
1 Read

Demographic dating of the Nukuoro society.

Am Math Mon 1977 ;84(8):613-8

View Article

Download full-text PDF

Source
  • Page 1 of 1